Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 102, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Sep 6, 2014, 3:59 PM EDT for Carroll County, Grafton County, New Hampshire. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 6, 2014, 3:59 PM EDT (19:59 UTC)
- Expired
- Sep 6, 2014, 4:45 PM EDT
- In force
- 46 min
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
Counties Carroll County, NH, Grafton County, NH
The radar
The Portland,ME radar (KGYX), 101 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 6, 1:22 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 8.0 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 494 J/kg
- Mixed-layer CIN
- -168 J/kg
- Mixed-layer LCL
- 989 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 2:17 PM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, Sep 6, 2:17 PM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 217 PM EDT SAT SEP 6 2014 .SYNOPSIS... A COLD FRONT WILL PUSH OFFSHORE THIS EVENING. HIGH PRESSURE WILL BUILD IN FROM THE WEST SUNDAY AND WILL SHIFT INTO THE MARITIMES ON MONDAY. HIGH PRESSURE WILL HOLD OFF THE COAST THROUGH TUESDAY. A WARM FRONT WILL LIFT NORTH THROUGH THE REGION ON WEDNESDAY. A COLD FRONT WILL APPROACH FROM THE WEST ON THURSDAY AND WILL SLOWLY CROSS THE AREA ON FRIDAY. && .NEAR TERM /THROUGH TONIGHT/... *** SEVERE THUNDERSTORM WATCH BOX OUR TIL 9 PM FOR THE ENTIRE FORECAST AREA *** DEEP MOISTURE AND INCREASED INSTABILITY WITH HIGH CAPE AND PRECIPITABLE WATER VALUES WILL COMBINE WITH AN APPROACHING FRONT TO TRIGGER MORE SCATTERED SHOWERS AND THUNDERSTORMS INTO THIS EVENING. A FEW OF THESE STORMS MAY CONTAIN DAMAGING WIND GUSTS AND LOCALLY VERY HEAVY RAINFALL. AFTER THE COLD FRONTAL PASSAGE...SKIES WILL BEGIN TO CLEAR AND CONDITIONS WILL BECOME MORE COMFORTABLE AS DEW POINT VALUES FALL. THERE WILL BE SOME INLAND FOG DEVELOPING LATE AT NIGHT OVER THE USUAL SUSPECT LOCATIONS INCLUDING THE CT RIVER VALLEY. && .SHORT TERM /SUNDAY AND SUNDAY NIGHT/... ALL MODELS IN AGREEMENT DEPICTING HIGH PRESSURE WILL BEGIN TO BUILD INTO THE REGION SUNDAY WITH CLEARING SKIES OVER THE COAST EARLY IN THE MORNING. NORTHWEST...OFFSHORE WINDS WILL ALLOW FOR MILD TEMPS ALONG THE COAST. WITH COLD AIR ADVECTION CONTINUING SUNDAY NIGHT...EXPECT A FEW READINGS IN THE UPPER 30S IN THE MOUNTAINS. THERE MAY BE SOME SCATTERED FROST IN THE MOUNTAINS...IN THE COLDEST VALLEYS. && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... HIGH PRESSURE WILL CREST OVER THE REGION EARLY MONDAY BEFORE SHIFTING EAST INTO THE MARITIMES. EXPECT MOSTLY SUNNY SKIES BUT TEMPS WILL AVERAGE OUT BELOW NORMAL WITH HIGHS ONLY IN THE 60S. MOSTLY CLEAR MONDAY NIGHT WITH LOWS IN THE MID 40S TO LOWER 50S. MOSTLY CLEAR AND QUIET WEATHER CONTINUES ON TUESDAY AS HIGH PRESSURE REMAINS ANCHORED TO THE EAST. ONCE AGAIN TEMPS WILL AVERAGE OUT BELOW NORMAL WITH HIGHS IN THE 60S TO NEAR 70. WARM FRONT SETTING UP TO THE NORTHWEST OF THE FORECAST AREA ON WEDNESDAY WILL BRING A FEW CLOUDS TO NORTHERN ZONES BUT EXPECT ANY ASSOCIATED PRECIP TO REMAIN WELL WEST OF THE FORECAST AREA. REMAINDER OF THE REGION WILL SEE A MOSTLY SUNNY DAY WITH MODERATING TEMPS. EXPECT MUCH OF THE REGION TO TOP OUT IN THE LOWER TO MID 70S. WARM FRONT WILL STALL ACROSS NORTHERN ZONES WEDNESDAY NIGHT BEFORE LIFTING NORTHWARD ON THURSDAY. MAY SEE SOME SHOWERS IN NORTHERN ZONES AFTER MIDNIGHT AS STRONGER OVER-RUNNING SHIFTS IN FROM THE WEST. REMAINDER OF THE FORECAST AREA WILL SEE INCREASING CLOUDS. OVER-RUNNING PRECIP WILL OVER-SPREAD THE REGION ON THURSDAY. AN OCCLUDED FRONT PUSHING IN FROM THE WEST MAY BRING SOME LATE DAY CONVECTION TO WESTERN ZONES AND MAY CONTINUE INTO THURSDAY NIGHT AS THE FRONT SLOWLY PUSHES EASTWARD. FRONT WILL STALL ACROSS THE REGION BY FRIDAY MORNING AND WILL BE THE FOCUS FOR MORE RAIN AS A STRONG SHORTWAVE SWINGS IN FROM THE WEST. THIS WILL FINALLY SWEEP THE FRONT OFFSHORE BY LATE IN THE DAY. HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT FOR THE WEEKEND WITH ANOTHER SHOT OF UNSEASONABLY COOL WEATHER. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... SHORT TERM...LOCAL IFR OR LIFR CONDITIONS IN CONVECTION THIS EVENING WITH LOCALLY STRONG WIND GUSTS AND IN PATCHY FOG LATE. LONG TERM...VFR MONDAY THROUGH WEDNESDAY. MVFR/IFR CEILINGS/VSBY THURSDAY. && .MARINE... SHORT TERM...SCA FOR WINDS/SEAS THROUGH THIS EVENING FOR THE OUTER COASTAL WATERS. LONG TERM...NO PROBLEMS NOTED. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 2 AM EDT SUNDAY FOR ANZ150-152-154. &&
Hazardous weather outlook, Sep 6, 2:44 PM EDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 244 PM EDT SAT SEP 6 2014 MEZ007>009-012>014-018>028-NHZ001>010-013-014-071845- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 244 PM EDT SAT SEP 6 2014 ...SEVERE THUNDERSTORM WATCH 497 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. A COLD FRONT WILL CROSS THE AREA THIS EVENING ACCOMPANIED BY SHOWERS AND THUNDERSTORMS. SOME THUNDERSTORMS MAY PRODUCE DAMAGING WINDS...FREQUENT LIGHTNING...AS WELL AS TORRENTIAL RAINFALL AND LOCALIZED FLOODING. AN ISOLATED BRIEF TORNADO IS NOT COMPLETELY OUT OF THE QUESTION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY. ANZ151-153-071845- PENOBSCOT BAY-CASCO BAY- 244 PM EDT SAT SEP 6 2014 ...SEVERE THUNDERSTORM WATCH 497 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY AND PENOBSCOT BAY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS WILL GUSTY WINDS AND FREQUENT LIGHTNING ARE EXPECTED TO MOVE ACROSS THE WATERS THIS AFTERNOON OR VERY EARLY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY. ANZ150-152-154-071845- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 244 PM EDT SAT SEP 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL GUSTY WINDS AND FREQUENT LIGHTNING ARE EXPECTED TO MOVE ACROSS THE WATERS EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKLEY.
In the hours before
Special weather statement, Sep 6, 1:39 PM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
139 PM EDT SAT SEP 6 2014
NHZ014-061800-
COASTAL ROCKINGHAM NH-
139 PM EDT SAT SEP 6 2014
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
COASTAL ROCKINGHAM COUNTY IN NEW HAMPSHIRE
* UNTIL 200 PM EDT
* AT 139 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM OVER HAMPTON...MOVING TO THE NORTHEAST AT 30
MPH.
* PEA SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
HAMPTON...
RYE...
SEABROOK...
NORTH HAMPTON...
AND HAMPTON FALLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 4289 7090 4292 7092 4305 7072 4305 7070
4304 7071 4298 7076 4296 7077 4294 7080
4292 7080 4291 7081 4287 7082 4286 7085
TIME...MOT...LOC 1737Z 238DEG 28KT 4291 7082
KISTNERSpecial weather statement, Sep 6, 3:05 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 305 PM EDT SAT SEP 6 2014 NHZ006-009-010-061930- SOUTHERN CARROLL NH-STRAFFORD NH-BELKNAP NH- 305 PM EDT SAT SEP 6 2014 THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... SOUTHERN CARROLL COUNTY IN NEW HAMPSHIRE STRAFFORD COUNTY IN NEW HAMPSHIRE BELKNAP COUNTY IN NEW HAMPSHIRE * UNTIL 330 PM EDT * AT 304 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GILMANTON...MOVING TO THE NORTHEAST AT 35 MPH. * DIME SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... ALTON... GILMANTON... NEW DURHAM... MIDDLETON... AND BROOKFIELD. PRECAUTIONARY/PREPAREDNESS ACTIONS... PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED. && LAT...LON 4339 7139 4348 7146 4364 7106 4339 7100 TIME...MOT...LOC 1903Z 247DEG 31KT 4347 7134 KISTNER
Special weather statement, Sep 6, 3:46 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 346 PM EDT SAT SEP 6 2014 MEZ018-023-NHZ010-062015- COASTAL YORK ME-INTERIOR YORK ME-STRAFFORD NH- 346 PM EDT SAT SEP 6 2014 THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... COASTAL YORK COUNTY IN MAINE INTERIOR YORK COUNTY IN MAINE STRAFFORD COUNTY IN NEW HAMPSHIRE * UNTIL 415 PM EDT * AT 346 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LEBANON...MOVING TO THE EAST AT 35 MPH. * WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... SANFORD... HOLLIS... LEBANON... WATERBORO... AND SPRINGVALE. PRECAUTIONARY/PREPAREDNESS ACTIONS... PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED. THIS STORM WILL LIKELY INTENSIFY...SO MONITOR LOCAL RADIO AND TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4339 7103 4346 7104 4363 7052 4339 7047 TIME...MOT...LOC 1943Z 256DEG 32KT 4344 7093 KISTNER
Local storm report, Sep 6, 3:48 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
348 PM EDT SAT SEP 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG ALTON 43.45N 71.22W
09/06/2014 BELKNAP NH LAW ENFORCEMENT
LAKES REGION DISPATCH REPORTS A TREE DOWN AND THROUGH A
COTTAGE ON MCKOME LANE IN ALTON NH.
&&
EVENT NUMBER GYX1400241
JFBSpecial weather statement, Sep 6, 3:49 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
349 PM EDT SAT SEP 6 2014
MEZ007-012-NHZ002>004-062030-
NORTHERN OXFORD ME-SOUTHERN OXFORD ME-NORTHERN GRAFTON NH-
NORTHERN CARROLL NH-SOUTHERN COOS NH-
349 PM EDT SAT SEP 6 2014
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHERN OXFORD COUNTY IN MAINE
SOUTHERN OXFORD COUNTY IN MAINE
NORTHERN GRAFTON COUNTY IN NEW HAMPSHIRE
NORTHERN CARROLL COUNTY IN NEW HAMPSHIRE
SOUTHERN COOS COUNTY IN NEW HAMPSHIRE
* UNTIL 430 PM EDT
* AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BETHLEHEM TO
NEAR BRADFORD...MOVING TO THE EAST AT 50 MPH.
* WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
BETHEL...
BETHLEHEM...
ANDOVER...
LINCOLN...
AND MOUNT WASHINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 4395 7212 4395 7210 4397 7210 4397 7211
4439 7168 4473 7067 4417 7081 4392 7212
TIME...MOT...LOC 1941Z 249DEG 50KT 4431 7162 4395 7214
CEMPAThe office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 12:57 PM EDT | Severe Thunderstorm Warning | GYX | York | 33 min |
| Sep 6, 1:09 PM EDT | Special Marine Warning | GYX | 66 min | |
| Sep 6, 3:18 PM EDT | Severe Thunderstorm Warning | GYX | York | 27 min |
| Sep 6, 3:46 PM EDT | Special Weather Statement | GYX | York | 29 min |
| Sep 6, 3:49 PM EDT | Special Weather Statement | GYX | Oxford | 41 min |
| Sep 6, 5:22 PM EDT | Special Weather Statement | GYX | Androscoggin, Cumberland | 38 min |
| Sep 6, 5:27 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Cumberland, Kennebec, Oxford | 33 min |
| Sep 6, 5:58 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Cumberland, Sagadahoc | 32 min |
| Sep 6, 6:25 PM EDT | Special Marine Warning | GYX | 35 min | |
| Sep 6, 6:30 PM EDT | Severe Thunderstorm Warning | GYX | Cumberland, Lincoln, Sagadahoc | 30 min |
| Sep 6, 7:02 PM EDT | Special Marine Warning | GYX | 43 min | |
| Sep 6, 7:06 PM EDT | Special Weather Statement | GYX | Lincoln | 24 min |
| Sep 6, 1:39 PM EDT | Special Weather Statement | GYX | Rockingham | 21 min |
| Sep 6, 3:05 PM EDT | Special Weather Statement | GYX | Belknap | 25 min |
| Sep 6, 4:40 PM EDT | Special Weather Statement | GYX | Carroll | 50 min |
Nearby
Severe Thunderstorm Warnings in New Hampshire, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.